Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 17, 2008, 2:12 PM MDT for Otero County, New Mexico. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2008, 2:12 PM MDT (20:12 UTC)
- Expired
- Jul 17, 2008, 4:00 PM MDT
- In force
- 108 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:56 AM MDT, 11 hours 16 minutes earlier.
Area forecast discussion, Jul 17, 2:56 AM MDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 256 AM MDT THU JUL 17 2008 .SYNOPSIS... MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING POSSIBLE. DRIER AIR WILL MOVE INTO THE AREA DURING THE WEEKEND...REDUCING RAIN CHANCES THROUGH THE FIRST PART OF NEXT WEEK. TEMPERATURES WILL REMAIN NEAR NORMALS FOR THE NEXT FEW DAYS...THEN BECOME SLIGHTLY WARMER NEXT WEEK. && .DISCUSSION... EARLY MORNING THUNDERSTORMS ARE CONTINUING TO FORM OVER EL PASO AND HUDSPETH COUNTIES. THEY ARE BEING TRIGGERED BY AN INVERTED UPPER TROUGH MOVING THROUGH THE REGION. STORMS SHOULD END AS THE MORNING PROGRESSES AND THE UPPER TROUGH MOVES SOUTH. THESE FAST MOVING STORMS HAVE PRODUCED MODERATE RAINFALL OVER A BROAD AREA THAT APPEARS TO NOT TO BE PRODUCING ANY SIGNIFICANT FLOODING AT THIS TIME. AN AREA OF HIGH PRESSURE LOCATED WEST OF THE AREA HAS SET UP A NORTH TO NORTHEASTERLY FLOW ALOFT THAT IS ALLOWING UPPER LEVEL DISTURBANCES AND MOISTURE INTO THE REGION. THE MOST ACTIVE AREAS WITHIN THE FORECAST AREA ARE EAST OF THE DIVIDE. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM AGAIN THIS AFTERNOON AND EVENING BUT MAY NOT BE AS INTENSE WITH THE INVERTED TROUGH NOW MOVED OUT OF THE AREA. THAT SAID...MODERATE TO HEAVY RAINFALL ALONG WITH SMALL HAIL WILL BE POSSIBLE FROM THESE STORMS. BY SATURDAY...THE HIGH WILL RELOCATE NORTH OF THE FORECAST WITH A RESULTING EASTERLY FLOW OVER THE REGION. RAIN CHANCES WILL BEGIN TO DIMINISH SOME DURING THE WEEKEND AS DRIER AIR FROM THE NORTH FILTERS INTO THE STATE AND LIMIT THUNDERSTORM DEVELOPMENT. DAY TIME HEATING AND OROGRAPHIC LIFT WILL STILL RESULT IN AT LEAST ISOLATED THUNDERSTORM DEVELOPMENT IN THE AFTERNOON WITH OUTFLOW BOUNDARY INTERACTIONS MAINTAINING THUNDERSTORM ACTIVITY INTO THE EVENING HOURS. CIRCULATION AROUND THE HIGH WILL SHIFT A LOT OF THE MOISTURE TO THE SOUTH AND WEST DURING THE LATTER PART OF THE WEEKEND AND FIRST PART OF NEXT WEEK. RAINFALL ACCUMULATIONS WILL BE LIMITED AND SPOTTY DURING THAT PERIOD. TOWARD THE LATTER PART OF THE WEEK THE HIGH WILL SHIFT TO THE EAST...ALLOWING FOR AN INFLUX OF MOISTURE BACK INTO THE AREA. && .AVIATION...VALID 17/12Z-18/12Z GENERALLY VFR CONDITIONS THROUGH THE PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL CREATE AREAS OF MVFR AND IFR FOR CIGS AND VSBY NEAR STORMS. MTN TOPS WILL BE OBSCURED IN AND NEAR SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... MOIST ATMOSPHERIC CONDITIONS WILL REMAIN IN PLACE THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY IN THE AFTERNOON AND NIGHT TIME. MOUNTAIN LOCATIONS WILL SEE HIGHER AMOUNTS WITH LOCALIZED FLOODING POSSIBLE ALONG DRAINAGES AND SMALL STREAMS. TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES THROUGH THE PERIOD. A SOMEWHAT DRIER AIR MASS WILL MOVE INTO THE AREA BY LATE SUNDAY...LOWERING CHANCES FOR RAIN AND REDUCING RELATIVE HUMIDITY FOR THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 73 95 73 95 / 30 30 30 30 20 SIERRA BLANCA TX 93 66 93 65 93 / 40 30 30 30 20 LAS CRUCES 95 70 96 70 95 / 30 30 30 30 20 ALAMOGORDO 92 66 93 65 94 / 40 30 30 30 20 CLOUDCROFT 71 52 71 51 72 / 50 50 40 40 40 TRUTH OR CONSEQUENCES 94 66 95 65 95 / 30 30 30 30 20 SILVER CITY 87 61 87 60 87 / 30 30 30 30 30 DEMING 94 67 96 66 94 / 30 20 30 30 20 LORDSBURG 98 68 98 67 97 / 20 10 30 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, Jul 17, 11:40 AM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1140 AM MDT THU JUL 17 2008 NMZ022>025-030>032-TXZ055-056-181745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1140 AM MDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...BUT WITH A LATER START THAN WAS THE CASE YESTERDAY. AN UPPER DISTURBANCE HAS LEFT THE AREA...BUT ENOUGH MOISTURE AND INSTABILITY WILL BE AVAILABLE FOR THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE NORTH OF A LORDSBURG TO ALAMOGORDO LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AFTERNOON AND EVENING. BEGINNING SATURDAY...AND ESPECIALLY BY SUNDAY...DRIER AIR WILL MOVE IN FROM THE EAST AND REDUCE THE NUMBER OF THUNDERSTORMS TO ISOLATED IN COVERAGE. THE THREAT OF FLOODING WILL DECREASE WHILE THE THREAT OF MICROBURST WINDS INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT OR THIS OFFICE.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:28 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 17, 4:45 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 60 min |
| Jul 17, 5:11 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.